MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES

ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES
Catalog Number 03L68-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer experienced multiple (b)(6) results and an increase in (b)(6) rates while using prism hiv o plus reagents.The following data was provided.Sid (b)(6) (tested (b)(6) 2018 using analyzer sn (b)(4)) initial (b)(6), repeat (b)(6), western blot and nat testing were (b)(6).Sid (b)(6) (tested (b)(6) 2018) initial (using analyzer sn (b)(4)) (b)(6), repeat (using analyzer sn (b)(4)) (b)(6), western blot testing was (b)(6).Sid (b)(6) initial (tested (b)(6) 2018 using analyzer sn (b)(4)) (b)(6), repeat (tested (b)(6) 2018 using analyzer sn (b)(4)) (b)(6), western blot and nat testing were (b)(6).Sid (b)(6) initial (tested (b)(6) 2018 using analyzer sn (b)(4)) (b)(6), repeat (tested july 29, 2018 using analyzer sn (b)(4)) (b)(6), western blot testing was (b)(6).No impact to patient or donor management was reported.
 
Additional Manufacturer Narrative
Review of complaint activity determined that there was normal complaint activity for lot 87091m500.Using worldwide field data, the reactive rates of the prism hiv o plus assay were evaluated at the qualtex sites with prism hiv o plus lot 87091m500 compared to other lots.It was found that at the qualtex sites and peer whole blood or plasma sites, prism hiv o plus reactive rates were within chart control limits.Initial and repeat reactive rates for prism hiv o plus lot 87091m500 at qualtex sites and respective peer sites are within or below initial reactive chart control limits and less than the prism hiv o plus reactive rate 95% upper confidence intervals.A further review of overall customer field data was performed and found that initial reactive rate, repeat reactive rate, and specificity are within package insert specifications.Labeling was reviewed and sufficiently addresses the customer's issue.No deficiency was identified.

Brand Name
PRISM HIV O PLUS
Common Device Name
HIV-1 AND HIV-2 ANTIBODIES
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7882569
Report Number1415939-2018-00133
Device Sequence Number2725711
Product Code MZF
UDI-Device Identifier00380740062958
UDI-Public00380740062958
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2019
Device Catalogue Number03L68-68
Device Lot Number87091M500
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISM ANALYZER LN 6A36-04; PRISM ANALYZER LN 6A36-04; SN (B)(4); SN (B)(4)